Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 7, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 24, 1993, 10:53 PM CDT for Coal County, Oklahoma. It was in force for 7 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 24, 1993, 10:53 PM CDT (03:53 UTC)
- Expired
- Apr 24, 1993, 11:00 PM CDT
- In force
- 7 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coal County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 10:55 PM CDT | Tornado F0 | Centrahoma, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 250354
TOROKC
OKC029-250400-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1053 PM CDT SAT APR 24 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
NORTHERN COAL
INCLUDING THE FOLLOWING LOCATIONS
AT 1053 PM CDT RADAR INDICATED A TORNADO 9 MILES NORTHEAST OF
CENTRAHOMA.
THE TORNADO WAS MOVING TO THE EAST AT 30 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE
YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED
AROUND AND DESTROYED BY TORNADO WINDS. LEAVE YOUR CAR AND GO
TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER
IN A DITCH OR LOW SPOT.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND EASTERN
OKLAHOMA UNTIL 100AM CDT.
LAT...LON 3466 9611 3461 9635 3480 9629 3483 9609What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 9:35 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 24, 9:35 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 920 PM CDT SAT APR 24 1993 TSTMS DVLPD DURG LATE AFTN BUT MOST REMAINED EAST OF FCST AREA. SOME HAVE CONTD TO DVLP OVR SRN PTNS AREA OVR S CENT OK. HV RMVD MENTION OF PCPN OVR MOST SXNS XCPT S CENT AND SERN OK AND OVR XTRM ERN PTNS OF CLAY CO IN N TX. WL ADJUST TEMPS SLGTLY TO REFLECT CURRENT CONDS AND WNDS HV BCM NLY OVR MOST SXNS XCPT S CENT AND SE. OTRW...LTL CHG TO RMNDR OF FCST. 10 .OK...NONE. .TX...NONE.
In the hours before
Special weather statement, Apr 24, 6:05 PM CDT, 4 hours 48 minutes before
OKZ004>021-TXZ076-TXZ077-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 555 PM CDT SAT APR 24 1
Special weather statement, Apr 24, 6:05 PM CDT, 4 hours 48 minutes before
OKZ004>021-TXZ076-TXZ077-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 555 PM CDT SAT APR 24 1
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 35 min |
| Apr 24, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 52 min |
| Apr 24, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 40 min |
| Apr 24, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 64 min |
| Apr 24, 11:32 PM CDT | Tornado Warning | OUN | Johnston | 28 min |
| Apr 25, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Pushmataha | 50 min |
| Apr 25, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 64 min |
| Apr 25, 2:56 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 49 min |
| Apr 25, 5:04 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 41 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.